Alert archive / Illinois / Special Weather Statements in 2017
Special Weather Statement, NWS Chicago, IL
NWS Chicago, IL issued this special weather statement at Apr 15, 2017, 8:21 PM CDT for Winnebago County, Illinois. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 15, 2017, 8:21 PM CDT (01:21 UTC)
- Expired
- Apr 15, 2017, 9:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Chicago, IL
County Winnebago County, IL
The radar
The Milwaukee radar (KMKX), 100 km from the middle of the area, began a volume at 01:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 1.4 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 183 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 1821 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
038
WWUS83 KLOT 160121
SPSLOT
Special Weather Statement
National Weather Service Chicago/Romeoville Il
821 PM CDT SAT APR 15 2017
ILZ003-008-160200-
Winnebago IL-Ogle IL-
821 PM CDT SAT APR 15 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OGLE AND WINNEBAGO
COUNTIES UNTIL 900 PM CDT...
At 821 PM CDT, Doppler radar was tracking a strong thunderstorm near
German Valley, or 7 miles north of Mount Morris, moving northeast at
35 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Rockford, Loves Park, Rockford Airport, Byron, Cherry Valley,
Winnebago, Pecatonica, Stillman Valley, Davis Junction, Leaf River
and New Millford.
LAT...LON 4218 8894 4217 8894 4203 8937 4220 8954
4220 8940 4231 8940 4245 8920
TIME...MOT...LOC 0121Z 239DEG 30KT 4216 8944
$$
RODRIGUEZWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this special weather statement went out at Apr 15, 6:51 PM CDT, 1 hour 30 minutes earlier.
Area forecast discussion, Apr 15, 6:51 PM CDT, 1 hour 30 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
651 PM CDT Sat Apr 15 2017
.SHORT TERM...
247 PM CDT
Through Sunday...
A complex of showers and thunderstorms has broken out across
northern Iowa ahead of a cold front and its associated upper level
shortwave, and these forcing mechanisms will be our features of
interest concerning the continued eastward development of these
storms.
In the interim, gusty southwest winds will continue through the
afternoon ahead this front, still well to the northeast across
southern Minnesota. Expect a cumulus field to expand some through
the afternoon, with mixing generally tapping 30-35 kt (30-40 mph)
winds. After some drop this evening winds could briefly pick back up
ahead of the front.
Forcing with a lead shortwave ahead of the front is doing very
little other than producing some weakening showers at this point.
It is possible that a few showers do break out well ahead of the
front with this wave in the early evening hours, but most guidance
suggested the forcing is not strong enough to tap the very high
based instability for any thunder initially, and expect eastward
development to be minimal. Expect temperatures to gradually fall
this evening, but under continued southwest winds expect
temperatures will remain mild through much of the evening hours.
Guidance is in better agreement with more organized showers and
storms with and ahead of the cold front mainly after midnight. The
combined forcing appears strong enough to lead to more widespread
showers, but expect thunderstorms to remain scattered as while
high elevated lapse rates exist, the instability is quite high
based, and expect thunder coverage may diminish with eastward and
southern extent as the main upper wave will track through
Wisconsin. The bulk of the activity will come after midnight.
Gusty winds remain possible with these storms, especially north
and west.
Behind the front there appears to be some lingering lower clouds,
with some shower activity possibly ongoing over northwest Indiana
after daybreak. The front will come through around and just after
daybreak, with clearing than expected later morning as winds shift
to the northwest. While it will be cooler Sunday, expect
temperatures to remain above normal with upper 60s to low 70s.
KMD
&&
.LONG TERM...
242 PM CDT
Sunday night through Saturday...
The weather at the start of the period (Sunday night and Monday) will
be dry and seasonable mild, especially inland from Lake Michigan.
High temperatures on Monday under mostly sunny skies look to top
out in the upper 60s to low 70s in most locations inland from the
lake. An afternoon lake breeze will likely result in cooling
conditions near the lake front Monday afternoon.
While the weather starts out on the quiet side, an active weather
pattern is expected set up across the central CONUS from mid week
through this coming weekend as a fast quasi-zonal upper-level
pattern sets up over the CONUS. This active weather pattern looks
to steer up to 3 separate Pacific weather systems towards the
western Great Lakes region Tuesday through Saturday. Each of this
weather systems look to result in good chances for showers (and
thunderstorms especially with the first two systems).
The first storm system is expected to shift eastward towards the
Upper Great Lakes by late Tuesday. This system will likely allow
temperatures to warm back into the mid 70s Tuesday as
southeasterly flow gradually veers southerly and becomes gusty
through the day. An associated cold front is then likely to shift
across the area Tuesday night. This cold frontal passage Tuesday
night will drive the best potential for our shower and
thunderstorms chances. Cooler weather with onshore flow is
expected to develop in the wake of this cold front for Wednesday.
Model and ensemble guidance are in decent agreement in storm
number two developing over the Central High Plains by early
Wednesday morning, then shifting northeastward towards southern
Lake Michigan on Thursday. While guidance is in good agreement
with the storm system, there are questions as to the exact track
this low will take. If the storm system tracks far enough north,
then the cold front from system number one may lift back north
over the area as a warm front early Thursday. This would result in
a fairly mild day Thursday, especially over my eastern CWA. A
severe weather threat could also develop over my eastern CWA
Thursday afternoon with the cold frontal passage. However,
with confidence on the timing and track of this low being fairly
low at this time, so to is the threat for strong storms.
Cooler weather moves back across the area for Friday, then
attention turns to a third storm system, which should be tacking
shape over the Southern Plains. This storm system may take a more
southern track into Saturday, which would result in more rain than
thunderstorms over the area. Temperatures with northerly flow off
the lake and periods of rain could also end up quiet chilly (40s
to low 50s) across the area for Saturday.
KJB
&&
.AVIATION...
For the 00Z TAFs...
651 pm...Main forecast concern is thunderstorm potential this
evening into the early morning hours.
Scattered thunderstorms have developed across eastern IA and far
northwest IL and this activity is expected to continue to move
east/northeast across northern IL this evening. Short term/hi res
guidance is in general agreement but is currently too slow with
location/timing. Thus timing in the tafs will likely need to be
tweaked/adjusted as trends emerge...with an earlier thunder
arrival possible. The strongest storms are likely to remain over
northwest IL and possibly affecting rfd...with convective wind
gusts and some hail possible...but overall trend should be for
the storms to weaken as they move east to the Chicago area
terminals. Lingering showers are possible overnight then dry
weather is expected Sunday.
Southwest winds will remain gusty this evening...in the low/mid
20 kt range and shift westerly overnight as a cold front moves
across the area. Speeds/gusts will likely diminish behind this
front then winds will shift northwesterly Sunday with gusts also
into the lower 20kt range possible.
Mvfr cigs will be possible with any thunderstorms tonight but
there may also be a period of prevailing mvfr cigs overnight into
Sunday morning. Confidence regarding how widespread mvfr cigs may
become as well as their duration is low so maintained just
scattered mvfr mention for now and trends will need to be
monitored. cms
&&
.MARINE...
321 PM CDT
A broad area of low pressure over the Plains and Upper Midwest
will shift over northern Lake Michigan late tonight. Strong
southwesterly offshore flow of 30 to 35 KT will continue into
this evening over the Illinois and Indiana near shore waters.
However, lighter winds are expected over the open waters of the
lake due to stable conditions. A cold front will shift over the
lake late tonight into early Sunday morning. A period of showers
and thunderstorms will accompany the front, followed by a
westerly wind shift for Sunday.
Following a fairly quiet weather period on Monday, it appears
that an active weather pattern will continue much of next week
into next weekend, with the possibilities for up to 3 storm
systems to impact the Great Lakes region. Each of these storm
systems may produce periods of precipitation and enhanced winds
over the lake.
KJB
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...None.
IN...None.
LM...Small Craft Advisory...IL nearshore waters until 4 AM Sunday.
Small Craft Advisory...IN nearshore waters until 9 AM Sunday.
&&
VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGOHazardous weather outlook, Apr 15, 3:41 PM CDT, 4 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Chicago/Romeoville IL
341 PM CDT Sat Apr 15 2017
ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
162045-
Winnebago-Boone-McHenry-Lake Illinois-Ogle-Lee-De Kalb-Kane-
DuPage-Cook-La Salle-Kendall-Grundy-Will-Kankakee-Livingston-
Iroquois-Ford-Lake Indiana-Porter-Newton-Jasper-Benton-
341 PM CDT Sat Apr 15 2017 /441 PM EDT Sat Apr 15 2017/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.
.DAY ONE...Tonight.
WEATHER HAZARDS EXPECTED:
Elevated Thunderstorm Risk...with an associated:
Limited Thunderstorm Wind Risk...up to 50 MPH.
Limited Non Thunderstorm Wind Risk.
DISCUSSION:
Scattered thunderstorms are likely tonight ahead of an approaching
cold front. A few strong wind gusts are possible across north
central Illinois with a higher risk across northwest Illinois.
There could be a few storms this evening, but the most likely time
frame is after 10 pm from northwest to southeast.
In addition...flooding is expected to continue along portions of
the Illinois and Kankakee Rivers.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Sunday...
Limited Thunderstorm Risk.
Tuesday...
Elevated Thunderstorm Risk.
Wednesday and Thursday...
Limited Thunderstorm Risk.
In addition...flooding is expected along portions of the Illinois
and Kankakee Rivers.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will likely not be necessary through tonight.
GENERAL STORM MOTION OF THE DAY:
East northeast this evening at 30 mph, then southeast at 30 mph.
&&
LMZ740>745-162045-
Winthrop Harbor to Wilmette Harbor-
Wilmette Harbor to Northerly Island-
Northerly Island to Calumet Harbor-Calumet Harbor to Gary-
Gary to Burns Harbor-Burns Harbor to Michigan City-
341 PM CDT Sat Apr 15 2017
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE illinois NEARSHORE
WATERS OF LAKE MICHIGAN AND THE indiana NEARSHORE WATERS OF LAKE
MICHIGAN.
.DAY ONE...Tonight.
Gale Force Winds or Very Hazardous Waves are likely.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Sunday...
Hazardous Conditions for Small Craft are possible.
Tuesday through Friday...
Hazardous Conditions for Small Craft are likely.
There will be periodic chances of thunderstorms Monday night
through Wednesday night.
&&
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-162045-
Lake Michigan from Michigan City IN to St. Joseph MI 5 NM
offshore to Mid Lake-
Lake Michigan from Seul Choix Point to Rock Island Passage 5 NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and north of a line from Charlevoix MI to South
Fox Island 5 NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5 NM offshore to
Mid Lake-
Lake Michigan from Point Betsie to Manistee MI 5 NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5 NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5 NM offshore to
Mid Lake-
Lake Michigan from Sheboygan to Port Washington WI 5 NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5 NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5 NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5 NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5 NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor IL to Michigan City IN 5 NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5 NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5 NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5 NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5 NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5 NM offshore to Mid
Lake-
Lake Michigan from St. Joseph to South Haven MI 5 NM offshore to
Mid Lake-
341 PM CDT Sat Apr 15 2017
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.
.DAY ONE...Tonight.
Thunderstorms are likely.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
There will be periodic chances of thunderstorms Monday night
through Wednesday night.
&&
KJB
Visit us at http://weather.gov/chicago
Follow us on Facebook, Twitter, and Youtube at:
www.facebook.com/nwschicago
www.twitter.com/nwschicago
www.youtube.com/nwschicagoIn the hours before
Special weather statement, Apr 15, 7:57 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service Chicago/Romeoville Il
757 PM CDT SAT APR 15 2017
ILZ008-160145-
Ogle IL-
757 PM CDT SAT APR 15 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OGLE COUNTY UNTIL
845 PM CDT...
At 756 PM CDT, Doppler radar was tracking a strong thunderstorm near
Shannon, or 13 miles west of Mount Morris, moving northeast at 25
mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Oregon, Mount Morris, Polo, Forreston, Leaf River and Adeline.
LAT...LON 4202 8968 4220 8969 4220 8940 4203 8926
4194 8969
TIME...MOT...LOC 0056Z 242DEG 23KT 4208 8969
RODRIGUEZSpecial weather statement, Apr 15, 8:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Chicago/Romeoville Il
821 PM CDT SAT APR 15 2017
ILZ003-008-160200-
Winnebago IL-Ogle IL-
821 PM CDT SAT APR 15 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OGLE AND WINNEBAGO
COUNTIES UNTIL 900 PM CDT...
At 821 PM CDT, Doppler radar was tracking a strong thunderstorm near
German Valley, or 7 miles north of Mount Morris, moving northeast at
35 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Rockford, Loves Park, Rockford Airport, Byron, Cherry Valley,
Winnebago, Pecatonica, Stillman Valley, Davis Junction, Leaf River
and New Millford.
LAT...LON 4218 8894 4217 8894 4203 8937 4220 8954
4220 8940 4231 8940 4245 8920
TIME...MOT...LOC 0121Z 239DEG 30KT 4216 8944
RODRIGUEZThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 7:57 PM CDT | Special Weather Statement | LOT | Ogle | 48 min |
| Apr 15, 9:04 PM CDT | Areal Flood Advisory | LOT | Boone, Ogle, Winnebago | 3 hr |
| Apr 15, 10:28 PM CDT | Marine Dense Fog Advisory | LOT | 5 hr | |
| Apr 15, 10:35 PM CDT | Special Weather Statement | LOT | Winnebago | 40 min |
| Apr 15, 11:17 PM CDT | Special Weather Statement | LOT | Boone, McHenry | 43 min |
| Apr 15, 11:46 PM CDT | Special Marine Warning | LOT | 89 min | |
| Apr 15, 11:58 PM CDT | Areal Flood Advisory | LOT | Boone, DeKalb, Lee, McHenry, Ogle, Winnebago | 6 hr |
| Apr 16, 1:17 AM CDT | Special Weather Statement | LOT | LaSalle | 43 min |
| Apr 16, 2:08 AM CDT | Special Weather Statement | LOT | Ford, Iroquois, Kankakee, Livingston | 52 min |
| Apr 16, 9:31 AM CDT | River Flood Advisory | LOT | Boone | 51 hr |
| Apr 16, 9:31 AM CDT | River Flood Advisory | LOT | Ogle | 5 days |
| Apr 16, 10:16 AM CDT | River Flood Warning | LOT | Lake | 51 hr |
| Apr 16, 10:26 AM CDT | River Flood Advisory | LOT | Lake | 5 days |
| Apr 16, 10:31 AM CDT | River Flood Advisory | LOT | Kane, McHenry | 6 days |
| Apr 16, 3:16 PM CDT | River Flood Advisory | LOT | Lake | 69 hr |
Nearby
Special Weather Statements in Illinois, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.